# SDR 2011FA0000582

- Difficulty date: August 12, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Aircraft: N71544
- Make and model: Cessna 421B
- Aircraft serial: 421B0552
- Engine: Cont GTSIO520H
- System (JASC): 2434 · DC Generator-Alternator
- Part: Gear
- Part number: AEC646655
- Part serial: 6465214
- Condition: Sheared
- Location: Alternator
- Part time: 290 hours
- Component: Alternator
- Component part number: LAV9510R
- Stage of operation: NR
- How discovered: 9
- Nature of condition: H, J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED IN FLIGHT LOSS OF ALTERNATOR.  ACFT LANDED W/O INCIDENT.  INVESTIGATION REVEALED ALTERNATOR DRIVE CLUTCH GEAR.  MISSING DAMPNER MATERIAL AND ALTERNATOR SHAFT BROKEN AT END OF ARMATURE.  CUT OIL FILTER OPEN, FOUND TO BE FULL OF STEEL FILINGS.  ALTERNATOR AND DRIVE CLUTCH INSTALLED 12-2009.  LAST OIL CHANGE ON THIS ENGINE 13 HRS PRIOR.  NO METAL DETECTED IN FILTER MEDIA AT THAT TIME.  NO  OPERATIONAL PROBLEMS NOTED PRIOR TO FAILURE.
